Delaware, 2014

Winter Weather in Delaware, February 15, 2014

February 15, 2014 · NWS PHI · 1 event in 1 county or zone

Strengthening surface low pressure south of the region, advancing eastward from Kentucky to the North Carolina coast, coupled with an upper air disturbance moving overhead produced some accumulating snow into portions of northern Delaware during the day on the 15th. m.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strengthening surface low pressure south of the region, advancing eastward from Kentucky to the North Carolina coast, coupled with an upper air disturbance moving overhead produced some accumulating snow into portions of northern Delaware during the day on the 15th. The precipitation began as rain across the state between about 730 a.m. EST and 930 a.m. EST. Some mixed precipitation with a changeover to some snow occurred across most of the state during the afternoon hours on the 15th as air temperatures cooled somewhat. Mainly an inch or less of snow accumulated in New Castle County, with little to no snow accumulation farther south in Kent and Sussex Counties. As low pressure quickly advanced east and off the coast by late-day, light snow generally ended across the state by 730 p.m. EST.

Representative snowfall totals included 1.0 inch at the New Castle County Airport in Wilmington (New Castle County) and 0.4 inches at several locations in New Castle County, including Hockessin, Greenville, Talleyville, and Mount Cuba.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 15, 12:40 PM EST, 20 minutes earlier.

Area forecast discussion, Feb 15, 12:40 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1240 PM EST SAT FEB 15 2014

.SYNOPSIS...
LOW PRESSURE WILL QUICKLY SLIDE EAST OFF THE COAST TODAY, THEN
INTENSIFY RAPIDLY AS IT HEADS TOWARD COASTAL NEW ENGLAND LATE
TODAY AND TONIGHT. COLD CANADIAN HIGH PRESSURE CENTERED NORTH OF
THE GREAT LAKES SUNDAY REACHES THE MID ATLANTIC COAST MONDAY AFTERNOON.
A WARM FRONT CROSSES THE REGION TUESDAY FOLLOWED BY A WEAK COLD
FRONT WEDNESDAY. A STRONGER WARM FRONT AND ASSOCIATED LOW PRESSURE
SYSTEM WILL AFFECT OUR AREA THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN AREA OF LOW PRESSURE CONTINUES TO ORGANIZE AND GAIN STRENGTH
NEAR THE NORTH CAROLINA COAST AT MIDDAY. THE WATER VAPOR IMAGERY
SHOWS A POTENT UPPER-LEVEL LOW PROVIDING ENERGY TO THIS SURFACE
LOW, AND THEREFORE THE STORM WILL INTENSIFY AS IT TRACKS TO THE
NORTHEAST. A SHIELD OF PRECIPITATION TO THE NORTH AND NORTHWEST
SIDE OF THE STORM CONTINUES ACROSS MUCH OF OUR AREA, HOWEVER THE
BOUNDARY LAYER TEMPERATURES ARE PLAYING HAVOC WITH THE
PRECIPITATION TYPE ACROSS THE SOUTHERN AND EASTERN AREAS. THE
CORRELATION COEFFICIENT DATA VIA DUAL-POL SHOWS THE RAIN/SNOW LINE
TENDING TO SHIFT SLOWLY EAST AND SOUTHEASTWARD. THIS IS BEING
CONFIRMED BY KTTN AND KPNE NOW REPORTING SNOW. THE MODEL GUIDANCE
CONTINUES TO SHOW TEMPERATURES AROUND 925 MB COOLING EASTWARD THIS
AFTERNOON AS THE STORM SLIDES NORTHEAST, ALLOWING THE COLUMN TO
SUPPORT ALL SNOW. THIS WILL RESULT IN THE RAIN CHANGING TO SNOW
FOR A TIME BEFORE ENDING ACROSS OUR EASTERN ZONES.

THE GREATEST LIFT FOR AWHILE IS OVER EASTERN PENNSYLVANIA TO
NORTHERN NEW JERSEY, WHICH IS ALSO WHERE THE AIRMASS IS COLDER. IT
IS HERE WHERE MODERATE TO EVEN HEAVY SNOWFALL INTENSITY WILL OCCUR
AT TIMES IN SOME BANDING TYPE FEATURES. WHILE THE SURFACE TEMPERATURES
ARE NOT TERRIBLY COLD FOR THIS REGION, THE INCREASED SNOWFALL
RATES WILL ALLOW FOR BETTER ACCUMULATIONS ESPECIALLY ON ROADWAYS.
NO CHANGES TO THE WINTER WEATHER ADVISORY AREA ATTM. THE AREAS
JUST EAST OF THE CURRENT ADVISORY ARE TOUGHER GIVEN A MILDER
BOUNDARY LAYER, HOWEVER A CHANGE TO SNOW IS EXPECTED TO CONTINUE
EASTWARD. THEREFORE, A BURST OF SNOW THIS AFTERNOON SHOULD PUT
DOWN AN INCH OR TWO. HOWEVER, HELD OFF ON ADDING TO THE ADVISORY.
AS THE TRANSITION OCCURS, WE ARE GETTING REPORTS OF SOME SLEET
MIXING IN.

EVEN FARTHER SOUTH AND EAST, THE BOUNDARY LAYER IS WARMER WHICH
WILL RESULT IN RAIN THAT SHOULD END AS SOME SNOW LATER THIS
AFTERNOON. THEREFORE, NO CHANGES TO THE SNOWFALL AMOUNTS ATTM
WHICH SHOW AMOUNTS DROPPING OFF WITH A SOUTHEASTWARD EXTENT. WE
WILL HAVE TO WATCH LATER THIS AFTERNOON THOUGH REGARDING HOW MUCH
WRAPAROUND OCCURS AS THE AIRMASS IS COOLING.

AS FOR TEMPERATURES, THE HOURLY GRIDS WERE ADJUSTED BASED ON THE
LATEST OBS AND SOME OF THE LAMP/LAV GUIDANCE WAS BLENDED IN TO HELP
ASSIST. NO MAJOR CHANGES MADE TO THE HIGH TEMPERATURES ATTM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
PRECIP SHOULD BE ALL BUT OVER OR COMING TO AN END AT THE START OF
THE PD AND HIGH PRES WILL BUILD IN FROM THE W.  THE PGRAD BETWEEN
THE AFOREMENTIONED HIGH AND THE INTENSIFYING LOW WILL BE QUITE
STRONG AND EXPECT GUSTY NW WIND TO DEVELOP.  THIS WILL MAKE A COLD
NIGHT FEEL EVEN COLDER.  WIND COULD GUST UPWARDS OF 25 TO 30 MPH AND
THE SKY WILL GRADUALLY CLEAR.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
IN THE WAKE OF TODAY'S LOW...HIGH PRESSURE AT THE SURFACE AND
RIDGING ALOFT WILL START TO BUILD IN. THERE IS ONE EXCEPTION ON
SUNDAY AFTERNOON...BOTH THE GFS AND NAM SHOW WEAK POSITIVE PRESSURE
ADVECTION AT THE 1.5PV LEVEL ACROSS E CENTRAL PA INTO NW NJ. THIS
LOOKS TO BE ASSOCIATED WITH A SMALL EMBEDDED UPPER LEVEL TROUGH. THE
WINDOW OF LIFT IS LIMITED TO JUST A FEW HOURS SUNDAY AFTERNOON...AND
WITH NORTHERLY FLOW...THERE IS LIMITED MOISTURE. STILL THERE IS A
BRIEF WINDOW OF OPPORTUNITY FOR SOME SNOW. DUE TO THE BRIEF WINDOW
OF OPPORTUNITY...DO NOT ANTICIPATE MUCH ADDITIONAL ACCUMULATION AT
THIS TIME.

THE CONTINENTAL POLAR AIR MASS REMAINS IN PLACE THROUGH AT LEAST
MONDAY...LIMITING...AT LEAST FOR NOW...SIGNIFICANT MELTING OF THE
SNOWPACK OVER THE REGION. CONSIDERING THIS...HAVE FOLLOWED THE
TREND OF PREVIOUS SHIFTS IN UNDERCUTTING GUIDANCE FOR MAX
TEMPERATURES DUE TO THE SNOWPACK FOR MOST OF THE REGION.

THE FIRST SIGN OF THE WARMER PATTERN SHIFT COMES WITH THE SYSTEM
MONDAY NIGHT INTO TUESDAY. THOUGH ANY PRECIPITATION WITH THIS
SYSTEM SHOULD INITIALLY BEGIN AS SNOW...THE WARM FRONT SHOULD LIFT
AS FAR NORTH AS THE DELMARVA AREA...SO AT LEAST THE SOUTHERN HALF
OF OUR REGION MAY SEE SNOW END AS RAIN BEFORE THE PRECIPITATION
ENDS TUESDAY. SEVERAL INCHES OF SNOW ARE POSSIBLE WITH THIS WARM
FRONT DURING THE PREDAWN HOURS TUESDAY MORNING I-78 REGION NORTHWARD
AS COLD AIR WILL ALREADY BE IN PLACE FOR EASY NIGHT TIME ACCUMULATIONS.
THE NEGATIVE TILT TROUGH AND ASSOCIATED STRONG WARM AIR ADVECTION
FLUX PROPOSES 1 INCH/HOUR SNOWFALL ACCUMULATION FOR 2 TO 3 HOURS
IN PARTS OF E PA AND NW NJ. ITS STILL EARLY BUT THIS SEEMINGLY
BENIGN WARM FRONTAL LOW SHOULD BE MONITORED FOR POSSIBLE TRAVEL
DELAYS TUESDAY MORNING.

THEN COMES THE REALLY EXCITING PART OF THE FORECAST...WE SHOULD
SEE A PAIR OF WARM FRONTS...ONE ON WEDNESDAY...ANOTHER ONE
THURSDAY...BRINGING WARMER CONDITIONS TO THE REGION. IN BOTH
CASES...MOST OF THE PRECIPITATION WE EXPECT WITH THESE SYSTEMS
SHOULD BE IN THE WARM SECTOR...MEANING WE WOULD EXPECT TO SEE
MOSTLY RAIN. GIVEN THE HIGH LIQUID CONTENT OF THE SNOW
PACK...STILL UNDERCUT GUIDANCE MAX T FOR THE DELAWARE RIVER VALLEY
AND LOCATIONS NORTHWEST OF THERE ON WEDNESDAY...AND UNDERCUT
GUIDANCE IN THE POCONOS AND THE LEHIGH VALLEY...WHERE CURRENT SNOW
DEPTHS ARE ABOVE 20 INCHES...THROUGH THE END OF THE WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS AFTERNOON...MVFR CEILINGS LOWERING TO IFR. LOW PRESSURE
TRACKING TO OUR SOUTH AND EAST WILL BRING A ROUND OF SNOW AND RAIN
TO THE AREA. FOR KABE AND KRDG, SNOW IS EXPECTED AND IT WILL FALL
AT LEAST MODERATELY AT TIMES.

FOR KTTN, KPNE/KPHL AND ILG, RAIN WILL MIX WITH AND CHANGE TO SNOW
AS COLDER AIR WORKS IN /A BIT OF SLEET CANNOT BE RULED OUT DURING
THE TRANSITION/. THE TIMING OF THIS CARRIES LOWER CONFIDENCE. FOR
KACY AND KMIV, MAINLY RAIN LOOKS TO OCCUR HOWEVER EVEN HERE SNOW
COULD MIX IN BEFORE CHANGING TO SOME SNOW BEFORE ENDING LATE THIS
AFTERNOON OR EARLY THIS EVENING. WHERE SNOW OCCURS, AT LEAST LIFR
VISIBILITIES SHOULD OCCUR WITH IFR CEILINGS. NORTHEAST WINDS
AROUND 10-15 KNOTS WILL SHIFT TO THE NORTHWEST THIS AFTERNOON AND
INCREASE TO 15-20 KNOTS WITH SOME GUSTINESS.

TONIGHT...ANY SNOW SHOULD BE ENDING EARLY FROM WEST TO EAST, AND
THIS WILL RESULT IN CONDITIONS RETURNING TO VFR. NORTHWEST WINDS
SHOULD AVERAGE 15-20 KNOTS WITH GUSTS UP TO 30 KNOTS.

OUTLOOK...
SUNDAY...GENERALLY VFR. A FEW LIGHT SHSN WILL BE POSSIBLE MAINLY
NW OF KABE.

MONDAY...GENERALLY VFR THROUGH THE DAY. NW GUST 15-20 KT IN THE
MORNING BECOME LIGHT EAST LATE IN THE DAY.

MONDAY NIGHT AND TUESDAY...MVFR AND OCCASIONAL IFR IN SNOW THROUGH
TUESDAY MORNING. PRECIPITATION MAY BRIEFLY CHANGE TO RA BEFORE
ENDING...WITH A RETURN TO VFR CONDITIONS TUESDAY AFTERNOON.
SNOW ACCUMULATIONS APPEAR LIKELY ON ALL SURFACES DURING THE
PREDAWN HOURS AT KABE/KRDG/KTTN AND POSSIBLY DOWN TO KPHL. E WIND
SHIFT TO WEST DURING LATE MORNING AND GUST 20 KT TUESDAY AFTERNOON.

WEDNESDAY...GENERALLY VFR WITH SOME MVFR CEILINGS POSSIBLE IN RA
DURING THE DAY WEDNESDAY.

&&

.MARINE...
AN AREA OF LOW PRESSURE WILL MOVE ACRS NC THIS MRNG THEN OFF THE
ATLC CST AS IT MOVES NEWD TWD THE CAN MARITIMES BY SUN MRNG.  THE
LOW WILL RAPIDLY INTENSIFY AS IT MOVES TWD CANADA.  THE PRESSURE
GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE THAT MOVES IN BEHIND IT
WILL BECOME QUITE STRONG AND A GUSTY NW WIND IS EXPECTED TO DEVELOP
BY LATE AFTN.  THEREFORE, THE GALE WATCH WAS REPLACED BY A GALE
WRNG FOR ALL MARINE ZONES AND IT WILL BE IN EFFECT THRU 11Z.

OUTLOOK...
SUNDAY...SCA CONDITIONS EXPECTED FOR MUCH OF THE DAY...DECREASING
BELOW SCA BY LATE SUNDAY NIGHT.

MONDAY MORNING...LEFTOVER SCA CONDITIONS POSSIBLE.

MONDAY AFTERNOON - WEDNESDAY...SUB-SCA CONDITIONS EXPECTED.

&&

.CLIMATE...
THE FIRST TWO WEEKS OF FEBRUARY HAVE AVERAGED 3 (SOUTH) TO 6 (NORTH)
DEGREES COLDER THAN NORMAL.

SEASONAL SNOW TOTALS AND RANKING AS OF 7 AM.

PHL 54.8 IS #5  OFFICIAL RECORDS BACK TO 1884

1. 78.7  2009-10
2. 65.5  1995-96
3. 55.4  1898-99
4. 54.9  1977-78
5. 54.8  2013-14

ABE  63.1 IS #6  OFFICIAL RECORDS BACK TO 1922  (INCL 0.2 1AM-7AM)

1. 75.4  1993-94
2. 71.4  1995-96
3. 67.2  1966-67
4. 65.2  1960-61
5. 63.6  1957-58
6. 63.1  2013-14

ILG 44.9 IS #6 OFFICIAL RECORDS BACK TO 1894

1. 72.8 2009-10
2. 49.5 1957-58
3. 48.8 1906-07 (MISSING DAYS)
4. 46.1 2002-03
5. 45.7 1977-78
6. 44.9 2013-14

ACY 26.5 RANKED 18. OFFICIAL RECORDS BACK TO 1874.

FOR THE MONTH OF FEBRUARY

PHL 17.7 RANKED 11TH AND SURE TO VAULT TOP 10...IF NOT TODAY, THEN
BY TUESDAY MORNING...POSSIBLY TOP 7.

ABE 32.7 RANKED #2  BEHIND THE 42.9 OF 2010.

ILG 15.5 RANKED #12

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR PAZ054-
     055-060>062-101>106.
NJ...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ001-
     007>010-012-015.
DE...NONE.
MD...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR MDZ008.
MARINE...GALE WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST SUNDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...DRAG/GORSE/JOHNSON
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...JOHNSON
AVIATION...GORSE/JOHNSON
MARINE...JOHNSON/NIERENBERG
CLIMATE...DRAG
Hazardous weather outlook, Feb 15, 9:56 AM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 AM EST SAT FEB 15 2014

MDZ008-NJZ001-007>010-012-015-PAZ054-055-060>062-101>106-161500-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
956 AM EST SAT FEB 15 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SNOW ACCUMULATION OF 1 TO 4 INCHES IS POSSIBLE LATE MONDAY
NIGHT OR TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ012-015-019-020-NJZ013-014-016>027-PAZ070-071-161500-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
956 AM EST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL MIX WITH SLEET AT TIMES THEN CHANGE TO SNOW THIS AFTERNOON.
SNOW AMOUNTS ARE GENERALLY EXPECTED TO BE LESS THAN TWO INCHES ACROSS
DELAWARE...NORTHEAST MARYLAND...THE DELAWARE VALLEY...AND CENTRAL
AND SOUTHERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN INCH OR TWO OF SNOW IS POSSIBLE EARLY TUESDAY MORNING
ESPECIALLY NEAR INTERSTATE 95 INCLUDING PHILADELPHIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-161500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
956 AM EST SAT FEB 15 2014

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT FREEZING SPRAY IS EXPECTED AT TIMES EARLY SUNDAY MORNING
THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 15, 11:20 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1120 AM EST SAT FEB 15 2014

NJZ001-007>009-PAZ054-055-060>062-101-103-105-151830-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN...
BETHLEHEM...EASTON...HONEY BROOK...OXFORD...COLLEGEVILLE...
POTTSTOWN...CHALFONT...PERKASIE
1120 AM EST SAT FEB 15 2014

...SNOW AND HAZARDOUS TRAVEL EASTERN PENNSYLVANIA INTO NORTHWEST
NEW JERSEY THROUGH EARLY THIS AFTERNOON...

SNOW WILL ACCUMULATE ON ALL UNTREATED SURFACES THROUGH EARLY THIS
AFTERNOON. THE SNOW WILL PROBABLY BE MODERATE OR BRIEFLY HEAVY AT
TIMES AND A SLUSHY ACCUMULATION WILL EVEN OCCUR ON THE TREATED
PAVEMENT. TRAVEL DELAYS ARE EXPECTED. PREPARE TO SLOW DOWN AS
VISIBILITY LOWERS BELOW A MILE IN SNOW WITH SLIPPERY STRETCHES OF
PAVEMENT.

DRAG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, New Castle

When
February 15, 1:00 PM EST to 7:00 PM EST
Where
New Castle forecast zone
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503888.